Dihydrocodeine While Pregnant: What You Need to Know

Is Dihydrocodeine Safe to Take While Pregnant?

Dihydrocodeine is a medication prescribed for fever, pain, and swelling that occurs throughout the body. This medication is part of the opioid family of drugs, meaning it directly affects nerve receptors within the brain to alter how your body experiences pain.

This pain relief medication should be taken exactly as directed by a doctor. Dihydrocodeine — like any other opioid — can produce a variety of side effects. The most commonly reported side effects include nausea, shaking, drowsiness, or dizziness. These symptoms may intensify if the medication is not taken at the recommended dosage. These symptoms can be harmful to an unborn fetus, and it is not recommended to take this medication during pregnancy. Taking Dihydrocodeine while pregnant can pose a variety of risks to both mother and baby. If you are pregnant, you should seriously consider the substances you put into your body and discuss all medications with your doctor before taking them.

Dihydrocodeine While Pregnant: What You Need to Know

Taking any medication while pregnant poses some risks. Taking Dihydrocodeine while pregnant can negatively impact the development of a fetus and even impact an otherwise healthy labor and delivery. Taking Dihydrocodeine immediately after pregnancy can also cause the medication to be transferred to the baby through breast milk.

You should speak with your doctor about the benefits and risks of taking Dihydrocodeine while pregnant. Only women who are found to need Dihydrocodeine during pregnancy should be taking the medication. Always discuss with your doctor any unusual or worsening side effects while taking this medication.

Feel like your relationship with Dihydrocodeine has become out of your control? The Recovery Village can help you find an inpatient rehabilitation program or medical detox to help put you on the road to a safe and healthy recovery.

Taking any opioid medication increases your risk of physical dependency, even if taken as prescribed. Becoming dependent on Dihydrocodeine can lead to withdrawal symptoms or even an accidental overdose, and this can be extremely dangerous if you are pregnant. Seek medical attention immediately if you experience any loss of consciousness or have trouble breathing, as these can be symptoms of an overdose.

Babies that are born addicted to Dihydrocodeine will sometimes exhibit withdrawal symptoms. Taking Dihydrocodeine while pregnant can lead to a newborn infant experiencing feeding or breathing problems, which can be life-threatening. An infant is more likely to go through withdrawal if their mother takes Dihydrocodeine during the third trimester of pregnancy. Discuss any withdrawal concerns with your doctor to ensure your health and the health of your child.

Substance misuse is a serious issue that can be fatal. You don’t have to live your life as a daily struggle with a substance use disorder. Go online to www.TheRecoveryVillage.com or call 24/7 to our toll-free hotline at 855-548-9825 to speak with a caring, qualified representative today. We will work to find the best recovery program to suit your individual needs. You don’t have to struggle alone — call us today to see how living drug-free can completely transform every aspect of your life.

Have more questions about Dihydrocodeine abuse?
Dihydrocodeine While Pregnant: What You Need to Know
How Would You Rate This Page?